Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 170, NWS Wakefield, VA

August 11, 2021Caroline County, Hanover County, Louisa County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Aug 11, 2021, 5:17 PM EDT for Caroline County, Hanover County, Louisa County, Virginia. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 5:17 PM EDT (21:17 UTC)
Expired
Aug 11, 2021, 6:00 PM EDT
In force
43 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Caroline County, VA, Hanover County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 5:35 PM EDTTSTM WND DMG2 Nnw Montpelier, VATREES DOWNED ON BEAVER DAM ROAD.
Aug 11, 5:48 PM EDTTSTM WND DMG1 S Goodall, VATREES DOWN ON OLD MILL ROAD.
Aug 11, 6:03 PM EDTTSTM WND DMG2 W Elmont, VATREE FELL ON A TRUCK ALONG WINNS CHURCH RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 2:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS51 KAKQ 112117
SVRAKQ
VAC033-085-109-112200-
/O.NEW.KAKQ.SV.W.0170.210811T2117Z-210811T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
517 PM EDT Wed Aug 11 2021

The National Weather Service in Wakefield has issued a

* Severe Thunderstorm Warning for...
  Eastern Louisa County in central Virginia...
  Southwestern Caroline County in north central Virginia...
  Northwestern Hanover County in central Virginia...

* Until 600 PM EDT.

* At 517 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles north of Bumpass to near Gum Spring, moving
  southeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Law enforcement.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Ashland, Randolph Macon College, Ladysmith, Bumpass, Montpelier,
  Chilesburg, Orchid, Golansville, Vontay, Gum Tree, Gilman, Cedar
  Fork, Ruther Glen, Oliver, Coatesville, Hewlett, Goodall, Doswell,
  Mabelton and Noel.

# 

# 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.

&&

LAT...LON 3807 7779 3805 7777 3805 7775 3802 7775
      3803 7773 3801 7772 3801 7768 3799 7766
      3799 7764 3804 7758 3801 7738 3770 7750
      3770 7752 3768 7756 3771 7761 3771 7774
      3777 7788 3780 7791 3808 7781
TIME...MOT...LOC 2117Z 295DEG 22KT 3806 7775 3781 7784 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Butner
2 follow-up statements
074 
WWUS51 KAKQ 112144
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
544 PM EDT Wed Aug 11 2021

VAC109-112154-
/O.CAN.KAKQ.SV.W.0170.000000T0000Z-210811T2200Z/
Louisa VA-
544 PM EDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOUISA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and north central Virginia.

LAT...LON 3801 7738 3770 7750 3770 7752 3768 7756
      3771 7761 3771 7773 3773 7780 3801 7769
      3801 7768 3799 7766 3799 7764 3804 7758
TIME...MOT...LOC 2144Z 295DEG 22KT 3799 7756 3774 7765 

$$

VAC033-085-112200-
/O.CON.KAKQ.SV.W.0170.000000T0000Z-210811T2200Z/
Caroline VA-Hanover VA-
544 PM EDT Wed Aug 11 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN CAROLINE AND NORTHWESTERN HANOVER COUNTIES...

At 544 PM EDT, severe thunderstorms were located along a line
extending from near Ladysmith to near Wyndham, moving southeast at 25
mph.

HAZARD...60 mph wind gusts.

SOURCE...Law enforcement.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Ashland, Randolph Macon College, Ladysmith, Montpelier, Chilesburg,
Golansville, Oliver, Vontay, Gum Tree, Coatesville, Hewlett, Goodall,
Doswell, Mabelton, Noel, Rockville, Gilman, Beaverdam, Cedar Fork and
Ruther Glen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3801 7738 3770 7750 3770 7752 3768 7756
      3771 7761 3771 7773 3773 7780 3801 7769
      3801 7768 3799 7766 3799 7764 3804 7758
TIME...MOT...LOC 2144Z 295DEG 22KT 3799 7756 3774 7765 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

Butner
595 
WWUS51 KAKQ 112159
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
559 PM EDT Wed Aug 11 2021

VAC033-085-112208-
/O.EXP.KAKQ.SV.W.0170.000000T0000Z-210811T2200Z/
Caroline VA-Hanover VA-
559 PM EDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CAROLINE AND
NORTHWESTERN HANOVER COUNTIES WILL EXPIRE AT 600 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central and north central Virginia.

Remember, a Severe Thunderstorm Warning still remains in effect for
Hanover and Caroline Counties until 645 PM EDT. 

LAT...LON 3801 7738 3770 7750 3770 7752 3768 7756
      3771 7761 3771 7773 3773 7780 3801 7769
      3801 7768 3799 7766 3799 7764 3804 7758
TIME...MOT...LOC 2158Z 295DEG 22KT 3796 7748 3771 7757 

$$

Butner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:34 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 11, 4:34 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
434 PM EDT Wed Aug 11 2021

.SYNOPSIS...
High pressure will remain anchored off the Mid Atlantic coast
this week, resulting in typical summer conditions. A cold front
will approach from the northwest Friday night, then slowly drop
across the area during the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 235 PM EDT Wednesday...

Severe Tstm Watch is in effect for central and south central VA
until 900 pm this evening. As of 220 pm, radar showed sctd
showers/tstms developing over and just east of the mtns (due to
development of lee trough), and sliding slowly ewrd into the
Piedmont. Lots of heat/instability across the region, with temps
ranging from the upper 80s to mid 90s and dewpoints ranging
through the 70s. These showers/storms will move ewrd to along or
just east of I-95 before diminishing this aftn into this
evening. Damaging wind gusts will be the main threat with any
severe storms, due to MLCAPE rising to 2000-3000 J/kg and DCAPE
near 1200 J/kg. Brief heavy rain and small hail will also be
possible with any storms. Any lingering showers/storms will
quickly lose strength and end by late this evening. Then, mostly
clear to partly cloudy overnight with lows ranging through the
70s.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 415 PM EDT Wednesday...

The upper ridge noses westward on Thu, which will serve to
increase the heat and decrease the chances for showers and
storms. Will show only slight chance PoPs across the west
Thu aftn. High temps will climb into the mid 90s for most of
the region with dew points mostly in the mid 70s, resulting in
more widespread aftn heat indices 105-108 F. Accordingly,
another Heat Advisory has been issued for just about the entire
CWA, with only Lunenburg/Mecklenburg counties, and right along
the coast not in the Heat Advisory. Slight chance PoPs in the
WNW Thu evening, otherwise warm and muggy again Thu night with
lows ranging through the 70s.

Bit of a broken record for Fri with slight chance to chance
PoPs (15-40%) for the western half of the area. Highs in the
lower to mid 90s with dew points continuing in the lower to mid
70s, will result in another day of dangerous heat indices in
the 102-107 F range. Warm and muggy conditions continue Fri
night with lows in the lower to mid 70s.

Cold front will drop down through most of the area during Sat.
Not as hot on Sat, but there is high chance to likely PoPs for
aftn/evening showers and tstms. Highs in the upper 80s to lower
90s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 415 PM EDT Wednesday...

Although cooler temps are expected across the area in the
extended period, the weather pattern will be quite unsettled as
the frontal boundary will be laying near or just south of the
VA/NC border. Chances for showers and storms will linger with
the boundary close by and increasing tropical moisture streaming
northward from the Gulf and Atlc.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...

Mainly VFR conditions will prevail at the TAF sites this aftn
into Thu aftn. Brief MVFR conditions will be possible at RIC
early this evening with any tstm. Have VCTS mentioned in the TAF
for now. Also, do have VCSH mentioned in the SBY TAF this
evening. Otherwise, winds will be SSW around 10 kt or less
through the period.

Outlook...
Mostly VFR conditions and only isolated to sctd late aftn/evening
showers/tstms through the remainder of this week. Highest chances
remain along and west of the I-95 corridor.

&&

.MARINE...
As of 245 PM EDT Wednesday...

Typical summertime pattern, with the Bermuda High anchored in the
western Atlantic Ocean, will continue through Saturday. Winds will
generally remain SSW 5-15 kt. Waves in the Bay will be 1-2 ft and
seas 2-3 ft. A weak cold front is expected to stall across eastern
NC by Sunday into early next week, allowing winds to become onshore
(easterly) across the local waters. Wind speeds 10-15 kt with waves
in the Bay of 1-3 ft and seas 2-4 ft.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT Thursday for MDZ021>024.
NC...Heat Advisory from noon to 7 PM EDT Thursday for NCZ013>017-
     030>032.
     Heat Advisory until 7 PM EDT Thursday for NCZ012.
VA...Heat Advisory from noon to 7 PM EDT Thursday for VAZ048-060-
     061-086-095-098-509-525.
     Heat Advisory until 7 PM EDT Thursday for VAZ062-064-067>069-
     075>085-087>090-092-093-096-097-510>524.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RHR/TMG
LONG TERM...RHR/TMG
AVIATION...TMG
MARINE...JDM
Hazardous weather outlook, Aug 11, 4:10 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
410 PM EDT Wed Aug 11 2021

MDZ023-VAZ062-064-067>069-075-076-079>083-510>522-122015-
Somerset-Goochland-Caroline-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Brunswick-Dinwiddie-Prince George-Charles City-New Kent-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
410 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...
...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ013>017-030>032-VAZ086-095-098-525-122015-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Mathews-Norfolk/Portsmouth-Virginia Beach-
Hampton/Poquoson-
410 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-060-061-509-122015-
Fluvanna-Prince Edward-Cumberland-Western Louisa-
410 PM EDT Wed Aug 11 2021

...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ021-022-024-NCZ012-VAZ077-078-084-085-087>090-092-093-096-097-523-
524-122015-
Dorchester-Wicomico-Inland Worcester-Northampton-Northumberland-
Lancaster-Gloucester-Middlesex-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Suffolk-Chesapeake-York-Newport News-
410 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-NCZ102-VAZ099-100-122015-
Maryland Beaches-Eastern Currituck-Accomack-Northampton-
410 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ065-066-122015-
Mecklenburg-Lunenburg-
410 PM EDT Wed Aug 11 2021

...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Aug 11, 2:52 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Wakefield VA
252 PM EDT Wed Aug 11 2021

VAZ509-111945-
Western Louisa VA-
252 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northwestern Louisa
County through 345 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boswells Tavern, or 12 miles west of Louisa, moving east at 5 mph.

HAZARD...Winds in excess of 40 mph, pea size hail, and very heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs,
Trevilians and Vawter Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.

&&

LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
      3814 7812 3815 7811 3815 7809 3814 7808
      3813 7805 3814 7801 3802 7800 3801 7830
TIME...MOT...LOC 1852Z 254DEG 4KT 3807 7823

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Butner
Special weather statement, Aug 11, 4:10 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Wed Aug 11 2021

VAZ048-509-112100-
Fluvanna VA-Western Louisa VA-
410 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of west central Louisa
and Fluvanna Counties through 500 PM EDT...

At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Boswells Tavern to 7 miles
south of Charlottesville. Movement was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Louisa, Palmyra, Lake Monticello, Columbia, Ferncliff, Kents Store,
Troy, Dixie, Nahor, Louisa Airport, Stage Junction, Zion Crossroads,
Antioch, Union Mills, Wildwood, Bybee, Byrd Mill, Carysbrook,
Wilmington and Cunningham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.

&&

LAT...LON 3803 7828 3804 7796 3788 7808 3775 7817
      3775 7818 3785 7844
TIME...MOT...LOC 2010Z 308DEG 9KT 3809 7835 3792 7851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Butner
Local storm report, Aug 11, 4:42 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT WED AUG 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     BOSWELLS TAVERN         38.07N 78.19W
08/11/2021                   LOUISA             VA   LAW ENFORCEMENT

            TREES DOWNED ALONG LOUISA ROAD AND NEW
            COLUMBIA ROAD. IN ADDITION, POWER LINES ARE
            DOWNED ALONG JAMES MADISON HWY.

&&

MRD
Special weather statement, Aug 11, 4:53 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
453 PM EDT Wed Aug 11 2021

VAZ060-112130-
Prince Edward-
453 PM EDT Wed Aug 11 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...

At 453 PM EDT, a strong thunderstorm was located over Pamplin City,
or 9 miles west of Hampden Sydney, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Prospect,
Darlington Heights, Kingsville, Briery Creek Lake, Tuggle, Elam,
Allens Mill and Worsham.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3726 7868 3732 7863 3734 7860 3736 7860
      3736 7856 3733 7851 3733 7849 3734 7849
      3733 7847 3734 7847 3732 7840 3711 7841
      3712 7851 3715 7855 3714 7858 3717 7863
      3719 7864 3720 7869
TIME...MOT...LOC 2053Z 271DEG 10KT 3726 7864

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:07 PM EDTAreal Flood AdvisoryAKQKing William, New Kent103 min
Aug 10, 8:18 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg57 min
Aug 11, 3:55 AM EDTHeat AdvisoryAKQAmelia, Brunswick, Caroline, Charles City, Chesterfield, Dinwiddie and 33 more63 hr
Aug 11, 2:52 PM EDTSpecial Weather StatementAKQLouisa53 min
Aug 11, 4:02 PM EDTSevere Thunderstorm WarningAKQLouisa43 min
Aug 11, 4:08 PM EDTHeat AdvisoryAKQAccomack, Cumberland, Fluvanna, Louisa, Lunenburg, Mathews and 5 more51 hr
Aug 11, 4:10 PM EDTSpecial Weather StatementAKQFluvanna50 min
Aug 11, 4:31 PM EDTAreal Flood AdvisoryAKQLouisa119 min
Aug 11, 4:42 PM EDTSevere Thunderstorm WarningAKQFluvanna, Goochland, Louisa48 min
Aug 11, 4:53 PM EDTSpecial Weather StatementAKQPrince Edward37 min
Aug 11, 5:45 PM EDTSpecial Weather StatementAKQPrince Edward30 min
Aug 11, 5:56 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Henrico, King and Queen, King William49 min
Aug 11, 6:27 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, Powhatan, City of Richmond48 min
Aug 11, 6:31 PM EDTSevere Thunderstorm WarningAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond44 min
Aug 11, 6:36 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond39 min
Aug 11, 6:41 PM EDTSpecial Weather StatementAKQKing William, New Kent49 min
Aug 11, 7:14 PM EDTSevere Thunderstorm Warning Considerable damage threatAKQChesterfield, Henrico, City of Richmond34 min
Aug 11, 7:17 PM EDTSpecial Marine WarningAKQ58 min
Aug 11, 7:18 PM EDTSpecial Weather StatementAKQLancaster, Middlesex, Northumberland42 min
Aug 11, 7:30 PM EDTAreal Flood AdvisoryAKQChesterfield, Goochland, Henrico, Powhatan, City of Richmond2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.